MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0210
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-01045, 3005168196-2021-01046, 3005168196-2021-01048.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a branch off posterior tibial artery using ruby coil lps and non-penumbra microcatheter.During the procedure, a ruby coil lp was unable to advance past the friction lock within the introducer sheath.The physician attempted to modify hand placement with the ruby coil lp to disengage the friction lock to troubleshoot; however, while troubleshooting, the ruby coil lp detached from the pusher assembly before entering the microcatheter.Therefore, the ruby coil lp was removed.Subsequently, the physician was unable to advance the next three ruby coil lps past the friction lock.It was also reported while attempting to use the same troubleshooting technique, all three ruby coil lps detached from the pusher assembly within the introducer sheath before entering the microcatheter.Therefore, all three ruby coil lps was removed.The procedure was completed using new ruby coils, other coils, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11827302
Report Number3005168196-2021-01047
Device Sequence Number16408646
Product Code HCG
UDI-Device Identifier00815948021761
UDI-Public00815948021761
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberRBYLP0210
Device Catalogue NumberRBYLP0210
Device Lot NumberF98411
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Date Report Sent to FDA01/01/2005